Feeling "blue" on tamoxifen

Options
2»

Comments

  • laurie123
    laurie123 Member Posts: 30
    edited March 2023
    Options
    I had an appointment with my wonderful radiation oncologist, discussed everything including my low mood and side effects.  He recommended speaking to my GP about going on an anti-depressant, given where I am at, don't want to slip any further downwards. I agree, except the last time I spoke to my GP about this, she recommended counselling. Which I am having, it helps for a short while, then I slip back.  I don't think she wants me on anti-depressants, I've never taken them before, but I do feel like I need extra help for this stage of my life.  
  • Keeping_positive1
    Keeping_positive1 Member Posts: 555
    edited March 2023
    Options
    I had asked a GP I was seeing at the time for a script for anti-depressants, but I ended up not filling it.  I then proceeded to see a psychologist who told me perhaps to start taking the anti depressants as they may help me in the short term.  Her goal and her agenda turned out to be was to get me to return to work, which was not the help I was wanting at the time, being over 65 and being completing burnt out.  
     

    @laurie123 I think it is important to find out why exactly you are depressed and only a good counsellor can assist you with that.  Or perhaps you are suffering some loneliness, I know that is the case for me.  It really isn't easy navigating all this, is it? I wish you all the best to get the correct assistance so you can keep on top of all you are going through at present.  
  • Christabel03
    Christabel03 Member Posts: 80
    Options
    @laurie123 thought I would give you a little update. The three weeks off of Tamoxifen was interesting I felt like a different person, and noticed it within the first week as well. So did my husband who unfortunately has been on the receiving end of my endless mood swings and snappiness! So safe to say the tears, anger and edgy aggressive feelings were all thanks to Tamoxifen. I have been back to the oncologist today and we have made a decision to start on Exemestane (?) and see how I go. I'm hopeful that I feel better taking this one but I guess we will see. It really was so nice to feel semi-normal for a while! 
    I hope things have improved for you and that you are feeling better, it is such a lot to deal with xxx
  • Keeping_positive1
    Keeping_positive1 Member Posts: 555
    Options
    @Christabel03 that is interesting regarding Tamoxifen.  I never tried Tamoxifen, but had a lot of issues on both Arimidex and Letrozole.  It is just a matter of finding the right one for you.  Tamoxifen is not an Aromatase Inhibitor, and works a bit differently on the body.  Not being a medical person I won't even try to explain how it works.  @laurie123 I hope you also get to a solution that works well for you.  
  • iserbrown
    iserbrown Member Posts: 5,576
    Options
    The link below explains Tamoxifen 

    I have been on it twice 

    https://www.bcna.org.au/metastatic-breast-cancer/treatment/hormone-therapy/
  • laurie123
    laurie123 Member Posts: 30
    Options
    @Christabel03 thank you so much for taking the time to update, I'm so glad you were able to get some relief, and know for sure it was the Tamoxifen.  I hope things go better for you on the new medication xx I have been keeping busy the past few weeks with my progress appointments, I am currently awaiting my 6 months progress MRI (1st one since diagnosis) so that is causing alot of anxiety but I did meet with my radiation oncologist and he was amazing, it's like a therapy session he is so intouch not just with the medical practical side of things, but also the emotional.  He can see the change in me too.  My GP has written me a script for antidepressants.  I guess I will commence.  
    Thank you again for your bits of advice and updates, it helps so much knowing I am not alone in this journey xx